Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 4, 2019, 11:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 11:34 PM MST (06:34 UTC)
- Expired
- Feb 6, 2019, 5:00 PM MST
- In force
- 41 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS75 KFGZ 050634 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1134 PM MST Mon Feb 4 2019 AZZ012>014-051800- /O.NEW.KFGZ.WI.Y.0002.190205T0634Z-190206T1200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, and Springerville 1134 PM MST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 5 AM MST Wednesday. * TIMING...Through 5 AM Wednesday. * WINDS...Southwest 20 to 30 mph with gusts from 40 to 55 mph. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
125 WWUS75 KFGZ 051735 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1035 AM MST Tue Feb 5 2019 AZZ012>014-061200- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-190206T1200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, and Springerville 1035 AM MST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * TIMING...Through 5 AM Wednesday. * WINDS...Southwest 20 to 30 mph with gusts from 40 to 55 mph. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
466 WWUS75 KFGZ 061045 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 345 AM MST Wed Feb 6 2019 AZZ012-013-061500- /O.EXT.KFGZ.WI.Y.0002.000000T0000Z-190206T1500Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, and Snowflake 345 AM MST Wed Feb 6 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...Through 8 AM this morning. * WINDS...Southwest 20 to 30 mph with gusts around 40 mph. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-070000- /O.EXT.KFGZ.WI.Y.0002.000000T0000Z-190207T0000Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 345 AM MST Wed Feb 6 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM today. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
931 WWUS75 KFGZ 061454 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 754 AM MST Wed Feb 6 2019 AZZ012-013-061600- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-190206T1500Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, and Snowflake 754 AM MST Wed Feb 6 2019 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Strong winds across the area have decreased this morning and the wind advisory will be allowed to expire. $$ AZZ014-070000- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-190207T0000Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 754 AM MST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM today. * WINDS...Southwest 20 to 30 MPH with gusts up to 45 MPH. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
982 WWUS75 KFGZ 061523 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 823 AM MST Wed Feb 6 2019 AZZ014-070000- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-190207T0000Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 823 AM MST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through 5 PM today. * WINDS...Southwest 20 to 30 MPH with gusts up to 45 MPH. * IMPACTS...Difficult travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
009 WWUS75 KFGZ 070023 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 523 PM MST Wed Feb 6 2019 AZZ014-070130- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-190207T0000Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 523 PM MST Wed Feb 6 2019 ...WIND ADVISORY HAS EXPIRED AS OF 5 PM MST THIS EVENING... Strong winds across the area have decreased this evening and the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 4, 9:22 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 4, 9:22 PM MST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 922 PM MST Mon Feb 4 2019 .SYNOPSIS...Moist southwest flow will keep unsettled and cool conditions going into Tuesday. A strong cold front will move across northern Arizona Tuesday night and Wednesday morning. Significant accumulating snow is expected over the higher terrain in the next 36-48 hours. Dry weather will return for Thursday and Friday. Unsettled weather may develop again over the weekend. && .DISCUSSION...Radar and satellite trends indicate rain and snow over portions of northern Arizona this evening. Expect precipitation to continue overnight, ahead of an approaching low currently over western Oregon. The forecast calls for between a trace to 3 inches of snow above 6000 feet through tomorrow morning, with snow continuing from Tuesday into Wednesday. In addition, gusty winds have been observed this evening, strongest along and immediately downstream of the Mogollon Rim. Current measurements show greater than 40 mph wind gusts in Show Low, with a 51 mph wind gusts measured at the airport in Taylor. These gusty winds will continue overnight. In terms of grid updates, did increase wind speeds using a blend of high resolution forecast models during the evening and overnight hours. Otherwise, the current forecast appears to be on track and no further forecast adjustments were made. && .PREV DISCUSSION /246 PM MST/...Very active weather continues through Wednesday with a strong cold front crossing the region Tuesday night into Wednesday morning. Winter Storm Warnings and Advisories have been issued along the Mogollon Rim as well as the Coconino and Kaibab Plateaus. Significant snow accumulations are anticipated in these areas from late tonight through Wednesday morning. Water levels remain high along and south of the Rim, but have been slowly receding through the day. Rain and snow showers will gradually increase through the evening hours and overnight along and south of the Mogollon Rim. Weak CAA will slowly drop snow levels down to between 6,000-6,500 feet by early Tuesday morning. Widespread rain and snow showers will continue on Tuesday as strong upslope flow persists. A strong front associated with a very cold upper low will cross the region Tuesday night into Wednesday morning which will bring the period of most significant precipitation and lowering snow levels. General snowfall amounts of 6-12 inches above 6,000 feet are forecasted at this time through midday Wednesday. One concern pertaining to snowfall amounts is the shallow nature of the moisture until Tuesday evening when deeper moisture arrives with the front. This will be something to monitor especially later tonight and Tuesday during the daylight hours. Additionally, gusty southwest winds will persist through the period with the potential for blowing snow and low visibility especially Tuesday night and Wednesday morning. Daytime temperatures on Wednesday will struggle to get out of the mid- upper 20s over the higher terrain with wind chills making it feel even colder. On top of winter weather impacts, hydrology concerns remain as more precipitation is poised to fall over the region. While this system will not be as wet as the system yesterday, this could cause some additional flooding issues. Based on this and coordination with the CBRFC, we opted to issue a Flash Flood Watch from 11pm tonight - 5pm Wednesday afternoon for northern Gila and Yavapai counties. Quieter weather is on the way for Thursday and Friday with much lighter winds. Latest long range guidance indicates a potential return to unsettled weather over the weekend, but confidence is low on how this will play out. && .AVIATION...For the 06Z Package...Through 00Z - SHSN gradually increasing over higher terrain along/west of the Mogollon Rim, with light rain showers possible at lower elevations. Periods of IFR/LIFR cigs at the higher elevation terminals. After 00Z - areas of RA and SN with snow levels falling from west to east to less than 5000 ft msl west of KFLG to 6000 ft to the east. Gusty southwest winds through the period, strongest along/east of terrain features where gusts to 30-40 kt likely. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered rain and snow showers tonight, mainly over the Mogollon Rim and Kaibab Plateau, will increase in coverage Tuesday. Breezy southwest winds will persist tonight and Tuesday as temperatures remain below normal. Rain and snow showers continue Wednesday as both temperatures and southwest wind speeds decrease. Thursday through Saturday...Drier conditions, decreased wind speeds, and a modest warming trend will develop Thursday and Friday. Chance for unsettled weather to return by Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Storm Warning until 8 AM MST Wednesday FOR AZZ004-015-016. Flash Flood Watch through Wednesday afternoon FOR AZZ008-018-037- 038. Winter Weather Advisory until 8 AM MST Wednesday FOR AZZ007. Winter Weather Advisory from 5 PM Tuesday to 11 AM MST Wednesday FOR AZZ017. && PUBLIC...RR/TPS AVIATION...JJ FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.